Glass Particulate Found in Dobutamine Inj

Hospira announced a nationwide recall for one lot of Dobutamine Injection, 250mg, 20mL, single-dose fliptop vial. This recall was following a customer report of discolored solution. A closer inspection revealed a chip in the glass at the neck of the vial as well as glass particulate within the solution. The discolored solution may have been due to either contamination or oxidation being that dobutamine is oxygen sensitive.

If particulate matter is injected into a patient, local inflammation, phlebitis, and/or low level allergic response through mechanical disruption of tissue or immune response to the particulate may occur. Also, small capillaries may become obstructed that may lead to possible granuloma formation in the lungs. The administration of a contaminated solution may potentially cause bacteremia, sepsis, septic shock, endocarditis, and possible death.

RELATED: Marcaine Recalled Due to Visible Particulates

The affected supply has Lot #27-352-DK and an NDC 0409-2344-02. It was distributed to distributors/wholesalers, hospitals, and clinics from August 2013–September 2013. Those in possession of an existing inventory should immediately stop use and quarantine any affected product.

For more information call (877) 907-9956 or visit FDA.gov.

Loading links....